Flash Flood, Mercer
- When
- May 22, 2:30 AM EST to 3:00 AM EST
- Where
- Mercer County, Greenville
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.302, -80.258 (the zone’s center; the record gives no point)
Basements flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 22, 1:55 AM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 255 AM EDT SAT MAY 22 2004 WARM SOUTHWEST FLOW WILL CONTINUE TO DOMINATE THE FORECAST AREA INTO THE MIDDLE OF THE WEEK WITH ABOVE NORMAL TEMPERATURES AND A RISK OF THUNDERSTORMS. TRAINING THUNDERSTORMS CONTINUE TO PROVIDE HEAVY RAINFALL ACROSS NW PA THIS AM. WITH GROUND WELL SATURATED IN MOST ZONES WILL KEEP FLOOD WATCH UP THROUGH 7 AM. WATCH MAY NEED TO BE EXTENDED LATER TODAY AS STORMS DEVELOP WITH AFTERNOON HEATING. .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 86 64 84 64 / 40 30 20 20 WHEELING, WV 86 64 84 64 / 30 30 20 20 MORGANTOWN, WV 86 63 84 63 / 30 30 10 20 ZANESVILLE, OH 87 66 87 65 / 30 20 10 20 NEW PHILADELPHIA, OH 86 65 84 64 / 30 30 20 20 FRANKLIN, PA 82 64 82 64 / 50 30 30 30 DUBOIS, PA 82 64 82 61 / 50 40 30 30 LATROBE, PA 83 64 83 63 / 40 30 20 20 BUTLER, PA 84 64 83 63 / 50 30 30 30 INDIANA, PA 83 65 83 63 / 50 30 20 30 OAKLAND, MD 82 63 80 61 / 40 30 10 20 && .PBZ WATCHES/WARNINGS/ADVISORIES... .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH THROUGH 7 AM THIS MORNING FOR ZONES MDZ001. OH...FLOOD WATCH THROUGH 7AM THIS MORNING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH THROUGH 7 AM THIS MORNING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH THROUGH 7 AM THIS MORNING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. && 06/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT FRI MAY 21 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-220900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 445 PM EDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY LATE THIS AFTERNOON AND TONIGHT. THE PRIME THREAT WILL BE DAMAGING WIND AND LARGE HAIL. THERE IS ALSO A RISK OF RENEWED FLOODING IN LOCATIONS THAT WERE HARD HIT BY HEAVY RAIN AND FLOODING THIS MORNING. NOAA NATIONAL WEATHER SERVICE SAYS THE COMPLEX OF THUNDERSTORMS THAT WILL SOON BE ENTERING OHIO...SHOULD CONTINUE MOVING EAST AT 50 MPH AND SO BE MOVING ACROSS EAST CENTRAL OHIO AFTER 4 OR 5 PM. THE STORMS SHOULD THEN MOVE THROUGH WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA..AND EXTREME WESTERN MARYLAND THIS EVENING...BETWEEN ROUGHLY 5 PM AND 7 PM. ACCORDING TO NOAA NATIONAL WEATHER SERVICE...ANOTHER COMPLEX OF THUNDERSTORMS MAY AFFECT THE UPPER OHIO VALLEY LATE TONIGHT. NOAA NATIONAL WEATHER SERVICE SAYS THUNDERSTORM WIND GUSTS CAN BE OVER 60 MPH AND HAILSTONES CAN BE OVER THREE QUARTER INCHES IN SIZE. THERE CAN BE A FORTY MINUTE PERIOD OF FREQUENT CLOUD TO GROUND LIGHTNING. ANY LOCATION GETTING RAINFALL AMOUNTS OVER 2 INCHES CAN GET FLOODING. LOCATIONS THAT WERE HARDHIT WITH HEAVY RAIN AND FLOODING THIS MORNING MAY NEED LITTLE MORE THAN 1 INCH OF ADDED RAINFALL THIS EVENING TO HAVE RENEWED FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THIS PERIOD...ALTHOUGH MOST DAYS THERE IS A CHANCE OF THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... THE SPOTTER NET MAY BE ACTIVATED LATE THIS AFTERNOON OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1001 PM EDT FRI MAY 21 2004 MDZ001-WVZ012-021>023-041-220300- GARRETT MD-MARION WV-MONONGALIA WV-PRESTON WV-TUCKER WV-WETZEL WV- 1001 PM EDT FRI MAY 21 2004 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... MARION MONONGALIA PRESTON TUCKER WETZEL IN MARYLAND... GARRETT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 104 AM EDT SAT MAY 22 2004 OHZ041-PAZ007>009-013>016-020-022-220756- ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-COLUMBIANA OH-FOREST PA- JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO PA- 104 AM EDT SAT MAY 22 2004 ...MORE THUNDERSTORMS TO PLAGUE THE AREA... A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS PARTS OF COLUMBIANA COUNTY IN EAST CENTRAL OHIO...THEN PROGRESS OVER WESTERN PENNSYLVANIA COUNTIES ON EITHER SIDE OF INTERSTATE 80 THROUGH 4 AM. THESE STORMS MAY PRODUCE SOME GUSTY WIND AND HAIL...BUT RESIDENTS SHOULD ESPECIALLY BE ALERT TO HEAVY RAINFALL AS THE GROUND IS ALREADY SATURATED AFTER THE RECENT HEAVY RAINFALL. IF FLOOD WATER THREATENS...MOVE TO HIGHER GROUND. IF YOU ARE DRIVING TONIGHT...DO NOT DRIVE THROUGH WATER FLOWING OVER ROADS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 312 AM EDT SAT MAY 22 2004 OHZ041-PAZ007>009-013>016-020>023-221100- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA- COLUMBIANA OH-FOREST PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA- MERCER PA-VENANGO PA- 312 AM EDT SAT MAY 22 2004 ...SHOWERS AND THUNDERSTORMS CONTINUE TO PLAGUE THE AREA... A LINE OF THUNDERSTORMS CONTINUES TO DEVELOP FROM NEAR INDIANA TO NEAR NEW CASTLE OF LAWRENCE COUNTY. MORE THUNDERSTORMS WILL CROSS THE NORTHERN COLUMBIANA COUNTY BORDER. ALL THESE SHOWERS AND STORMS WILL MOVE EASTWARD AT 30 TO 40 MPH. THESE STORMS MAY PRODUCE SOME GUSTY WIND AND HAIL...BUT RESIDENTS SHOULD ESPECIALLY BE ALERT TO HEAVY RAINFALL AS THE GROUND IS ALREADY SATURATED AFTER THE RECENT HEAVY RAINFALL. A FLOOD WATCH REMAINS IN EFFECT FOR THESE AREAS. IF FLOOD WATER THREATENS...MOVE TO HIGHER GROUND. IF YOU ARE DRIVING TONIGHT...DO NOT DRIVE THROUGH WATER FLOWING OVER ROADS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
The Pittsburgh radar (KPBZ), 86 km away, was scanning. The volume nearest the first event began at 07:30 UTC.
1 flash flood. Local standard time, as filed.
Basements flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400510.